# SDR 2003F00256

- Difficulty date: February 19, 2003
- Submitted: May 20, 2003
- Operation: Air carrier
- Aircraft: N509FN
- Make and model: Piper PA-31-350
- Aircraft serial: 317952162
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Tube
- Part number: 4550404
- Condition: Oversized
- Location: Piston
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RT MLG OLEO STRUT STICKING IN THE EXTENDED POSITION & NOT READILY COMPRESSING. AFTER REMOVAL FROM A/C, RT MLG WAS DISASSEMBLED TO DISCOVER THAT RETAINING PINS THAT SECURED TOP BEARING TO STRUT PISTON TUBE HAD PASSED CLEAR THROUGH INTO PISTON TUBE BORE & WERE BINDING UP ON ORFICE TUBE AND HAD MIGRATED TO BETWEEN PISTON TUBE & TRUNNION BORE, BINDING THERE ALSO.  FURTHER INVEST CLEARLY REVEALED THAT A PREVIOUS OWNER/OPERATOR HAD ENLARGED RATAINING PIN HOLES IN TOP OF CHROME PISTON TUBE FROM FACTOR SPECS OF .250 IN DIAMETERS TO IN EXCESS OF .310 IN DIAMETER WHICH ALLOWED RETAINING PINS TO BECOME DISLODGED INSTEAD OF BEING LOCKED IN PLACE.   LT MLG WAS REMOVED & DISASSEMBLED TO DISCOVER SAME CONDITION
